Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 140, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 20, 2001, 6:28 PM CDT for Okaloosa County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 20, 2001, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 20, 2001, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Okaloosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:30 PM CDT | Thunderstorm Wind 50 E | Crestview, FL | High winds from a thunderstorm blew down several trees around Crestview. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 936 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 202329 SVRMOB FLC091-210015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 628 PM CDT FRI JUL 20 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 715 PM CDT * AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DEERLAND...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE STORM WILL REMAIN OVER MAINLY RURAL AREAS OF... CENTRAL OKALOOSA AND SOUTHERN OKALOOSA COUNTIES AS IT MOVES INTO THE SOUTHEAST PORTION OF THE COUNTY. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3086 8642 3078 8661 3042 8664 3041 8642
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 12:55 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 20, 12:55 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 1255 PM CDT FRI JUL 20 2001 BASED ON LATEST SATELLITE...RADAR AND LAPS MESOSCALE ANALYSIS TIME TRENDS ...WILL UPDATE ERN 1/4 OF ZONES TO LIKELY POPS FOR REMAINDER OF THIS AFTERNOON. MUCAPES AROUND 3200 J/KG AND RELATIVELY SLOW SWD DRIFT (IE.. < 3 M/S) PORTEND LOCALLY HEAVY DOWNPOURS AND STRONG LOCALIZED TSTM WIND GUSTS. IN THESE ZONES...ALSO UPPED POPS FOR MAINLY THIS EVENING TO GO ALONG WITH INCREASED POPS ON THE FRONT END OF THINGS. ALSO...UPPED POPS A TAD TO LOW SCT CATEGORY IN NW 1/4 DUE TO LATEST LAPS ANALYSIS AND DEVELOPING CU FIELD ON VSBL SATL IMGRY. STILL BELIEVE THAT DEEP CONVECTION COMING DOWN FROM THE N WILL DEVELOP AN ORGANIZED OTFLW THAT MAY PROPAGATE SWD THUS AFFECTING COASTAL WATERS AFTER 21/00Z. WILL HAVE TO WAIT AND SEE AND WILL HANDLE WITH MWS UNTIL SHORT-TERM CONVECTIVE EVOLUTIONS\POSSIBLE OUTCOMES BECOME MORE CLEAR. .MOB... AL...NONE. FL...NONE. MS...NONE.
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.